Sequential numerical integration in nonlinear state space models for microeconometric panel data
Florian Heiss
Journal of Applied Econometrics, 2008, vol. 23, issue 3, 373-389
Abstract:
This paper discusses the estimation of a class of nonlinear state space models including nonlinear panel data models with autoregressive error components. A health economics example illustrates the usefulness of such models. For the approximation of the likelihood function, nonlinear filtering algorithms developed in the time-series literature are considered. Because of the relatively simple structure of these models, a straightforward algorithm based on sequential Gaussian quadrature is suggested. It performs very well both in the empirical application and a Monte Carlo study for ordered logit and binary probit models with an AR(1) error component. Copyright © 2008 John Wiley & Sons, Ltd.
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (20)
Downloads: (external link)
http://hdl.handle.net/10.1002/jae.993 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2008-v23.3/ Supporting data files and programs (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:23:y:2008:i:3:p:373-389
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
DOI: 10.1002/jae.993
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().